Still fatigue 7 months post mechanical valve surgery

Help Support ValveReplacement.org:

G

Guest

Guest
I still find myself tired and hard to push myself just to make it thru the day. Is it from the surgery? Is it the Warfarin? Am I depressed? Am I just lazy now? All questions that go through my head everyday since my emergency open heart surgery... all I know is 38 years old is way to young to feel like this all the time and now I'm afraid I will feel like this the rest of my life...
 

dick0236

Eat the elephant one bite at a time
Joined
Feb 10, 2007
Messages
2,855
Location
louisville, KY USA
You didn't include much info about your situation, so I'll just give you a general response based on my own experience.

You should not be unusually tired 7 months post surgery.....unless something else is going on.
I doubt that warfarin is contributing to the tired feeling.
You could very easily be depressed.....that feeling is very common post-op.
Only you know if you are being lazy.......or just feeling overwhelmed.

My advice is that you have a frank talk with your doc about your feelings. He/she will be able to direct you to resources that can help.
 

Paleowoman

VR.org Supporter
Joined
Jun 14, 2010
Messages
2,585
Location
Surrey, UK
Do get checked over by a doctor. There could easily be something going on, physical, or psychological, and worrying about it doesn't help. All the best !
 

SumoRunner

Well-known member
Joined
Oct 25, 2006
Messages
920
Location
Latham, NY
There could be something about your surgery they didn't tell you. I had a very rough time getting back in shape. It took 12 weeks to work up to running one mile non-stop and I continued to struggle. At my next appointment with the cardiologist I drove it home that I had expected to do better. He revealed that during the valve replacement they pack the chest cavity with ice chips to lower the metabolism and reduce blood flow (thus blood loss) and in that process they had collapsed one of my lungs. So I quizzed him at length on re-inflating that lung. The solution was running intervals. I really pushed the heavy breathing with short sprints twice a week for a couple months. 5 months later my lungs were not only at full capacity, but stronger than before.
 

almost_hectic

Well-known member
Joined
Jun 30, 2015
Messages
552
Location
naples, florida
Did you complete a cardiac rehab program? What other meds are you on since surgery? Warfarin should have no side effects, but some of the other common heart meds will make you feel lousy and tired. If thats the situation see if you can make a case for getting your cardiologist to take you off some of the other meds. Other than that exercise, walk, ride a bike... get your heart rate up and your breathing. Make it a point to push yourself a bit and do it regularly as a part of your normal routine.
 

Latest posts

Top